Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 66, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 31, 2000, 9:56 PM MST for Lea County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2000, 9:56 PM MST (04:56 UTC)
- Expired
- Mar 31, 2000, 10:45 PM MST
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 478 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 010457 SVRMAF NMC025-010545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 956 PM MST FRI MAR 31 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEA COUNTY IN NEW MEXICO * UNTIL 1045 PM MST * AT 951 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES NORTH OF MONUMENT...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... HUMBLE CITY...HOBBS...AND KNOWLES. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. WHEN SEVERE THUNDERSTORMS APPROACH...YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM PASSES...EXCEPT IN AN EMERGENCY. MOTORISTS SHOULD NOT DRIVE INTO FLOODED LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:50 PM MST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 31, 7:50 PM MST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 850 PM CST FRI MAR 31 2000 UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH BOX 140 UNTIL 1 AM CST. .MAF... TX...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CST FOR EXTREME WESTERN LOW ROLLING PLAINS AND MUCH OF PERMIAN BASIN OF WEST TEXAS UNTIL 1 AM CST. NM...NONE. 12
In the hours before
Special weather statement, Mar 31, 7:16 PM MST, 2 hours 40 minutes before
TXZ050>053-058>063-067>070-074-075-010245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 816 PM CST FRI MAR 31 2000 SEVERE THUNDERSTORM WATCH 140 HAS BEEN ISSUED UNTIL 1AM CST FOR PARTS OF THE PERMIAN BASIN. THIS WATCH REPLACES TORNADO WATCH 139 PREVIOUSLY IN EFFECT UNTIL 10PM CST. IN THE MIDLAND/ODESSA NWS AREA OF RESPONSIBILITY...COUNTIES IN SEVERE THUNDERSTORM WATCH 140 INCLUDE... GAINES...DAWSON...BORDEN...SCURRY... ANDREWS...MARTIN...HOWARD...MITCHELL... WINKLER...ECTOR...MIDLAND...GLASSCOCK... WARD...CRANE...UPTON...AND REAGAN. THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN A WATCH... CULBERSON...REEVES...LOVING...JEFF DAVIS... AND PECOS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER SITUATION. MATHEWS
Local storm report, Mar 31, 9:00 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1000 PM CST FRI MAR 31 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
520 PM 12 NW CRANE TX 1.75 INCH HAIL
03/31/00 CRANE REPORTED AT FM 1233 AND
FM 1601 BY LOCAL LAW
ENFORCEMENT.
610 PM 21 S MIDLAND TX 0.75 INCH HAIL
03/31/00 MIDLAND REPORTED AT FM 1787 AND
FM 1788 BY AMATEUR RADIO
SPOTTER.
649 PM 13 S MIDLAND TX FLASH FLOODING
03/31/00 MIDLAND REPORTED ON TX 349 BY
AMATEUR RADIO SPOTTER.
700 PM 20 SE MIDLAND TX TSTM WIND DAMAGE
03/31/00 MIDLAND CHICKEN COOP TURNED OVER
AND TRAILER WINDOWS
BROKEN REPORTED BY AMATEUR
RADIO SPOTTER.
705 PM 13 SW GARDEN CITY TX TORNADO
03/31/00 GLASSCOCK REPORTED ON TX 137 AND
CR 30 BY LOCAL LAW
ENFORCEMENT.Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.